Wildfire, Hansford
- When
- August 27, 12:48 PM CST to August 28, 6:00 PM CST
- Where
- Hansford forecast zone
- Property damage
- $20,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Matthews Wildfire began about six miles north northwest of Spearman Texas, near Farm to Market Road 2387, in Hansford County around 1248 CST. The wildfire was caused by lightning and consumed an estimated seven hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Matthews Wildfire began about six miles north northwest of Spearman Texas, near Farm to Market Road 2387, in Hansford County around 1248 CST. The wildfire was caused by lightning and consumed an estimated seven hundred acres. There were two structures east of wildfire which were threatened and one structure was lost. There were no reports of injuries or fatalities. The wildfire was contained on August 28 around 1800 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 27, 11:45 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1245 PM CDT SAT AUG 27 2011 .AVIATION... 18Z TAFS...OUTSIDE OF ANY THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AT KDHT AND KGUY WITH A SURFACE TROUGH NEAR OR JUST EAST/SOUTHEAST OF THESE SITES...BETTER MOISTURE AND INSTABILITY IN PLACE WEST/NORTHWEST OF THE TROUGH AXIS...AND A WEAK MIDLEVEL DISTURBANCE SLOWLY APPROACHING FROM THE NORTHWEST. WILL MAINTAIN CB REMARKS AT KDHT AND KGUY THROUGH 04Z. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE TERMINALS IS TOO LOW TO INCLUDE A TEMPO GROUP ATTM...BUT WILL AMEND AS NECESSARY. BRIEF MVFR VSBYS AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO REMAIN NORTH/NORTHWEST OF KAMA. WINDS ARE EXPECTED TO REMAIN LIGHT /LESS THAN 12 KTS/ THROUGH THE PERIOD WITH THE SURFACE TROUGH IN THE VICINITY. KB && .PREV DISCUSSION... /ISSUED 1136 AM CDT SAT AUG 27 2011/ UPDATE... EXPANDED RAIN CHANCES FURTHER SOUTHEAST AND MADE MINOR ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS FOR THIS AFTERNOON. DISCUSSION... A FEW LIGHT SHOWERS HAVE ALREADY DEVELOPED ACROSS THE NORTHWEST TEXAS PANHANDLE THIS MORNING JUST BEHIND A SURFACE TROUGH CURRENTLY OVER THE AREA. AS A RESULT...INCREASED POPS FURTHER SOUTHEAST FOR THIS AFTERNOON AS THESE SHOWERS CONTINUE TO MOVE EAST SOUTHEAST. ADDITIONAL CONVECTION WILL DEVELOP LATER TODAY BUT THINK THE BEST CHANCES FOR RAIN WILL REMAIN MOSTLY CONFINED ACROSS THE OKLAHOMA AND NORTHWEST TEXAS PANHANDLES WHERE THE DEEPEST MOISTURE RESIDES. THE CURRENT FORECAST IS IN GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS TO TEMPERATURES AND DEWPOINTS WERE MADE BASED ON CURRENT TRENDS. KNS PREV DISCUSSION... /ISSUED 610 AM CDT SAT AUG 27 2011/ AVIATION... ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP ACROSS THE NORTHWEST PANHANDLES THIS AFTERNOON AND THIS EVENING...WHICH MAY IMPACT THE DALHART TAF SITE. FOR NOW...DECIDED TO CARRY CB REMARKS AT BOTH THE DALHART AND GUYMON TAF SITES BETWEEN ABOUT 18Z AND 19Z TODAY UNTIL AROUND 04Z TO 06Z SUNDAY. CONFIDENCE LOW WHETHER THE CONVECTION WILL DEFINITELY IMPACT BOTH THESE SITES. DECIDED TO LEAVE CB REMARKS OUT OF THE AMARILLO TAF SITE SINCE CONVECTION WILL REMAIN FARTHER TO THE NORTH. VFR CONDITIONS WILL PREVAIL. LIGHT AND VARIABLE WINDS THIS MORNING WILL BECOME SOUTHERLY 5 TO 15 KNOTS AFTER 18Z TODAY. SCHNEIDER PREV DISCUSSION... /ISSUED 421 AM CDT SAT AUG 27 2011/ MAIN FORECAST CONCERNS ARE DETERMINING THUNDERSTORM CHANCES THROUGH MONDAY AND AT THE END OF NEXT WEEK...HOT TEMPERATURES...AND PERHAPS THE RETURN OF SOME FIRE WEATHER DURING THE MIDDLE OF NEXT WEEK. SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE ACROSS THE NORTHWEST PARTS OF THE TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE. DEWPOINTS HAVE HELD IN THE MIDDLE 50S IN THESE AREAS AND CONVERGENCE ALONG A SURFACE TROUGH HAS HELPED SUSTAIN THE CONVECTION. SHOULD BEGIN TO SEE A DIMINISHING TREND WITH THESE SHOWERS/STORMS BUT PLAN ON LEAVING THE CURRENT POP STRUCTURE IN TACT THROUGH 12Z. ANOTHER HOT DAY CAN BE EXPECTED ACROSS THE PANHANDLES TODAY AS 850 TEMPS CLIMB TO AROUND 30 TO 31 DEGREES C. NEAR RECORD OR RECORD HIGHS ARE BEING FORECAST AT AMARILLO (99)...BORGER (100)...AND DALHART (99). INCREASED THE MAV/MET TEMPS BY A FEW DEGREES IN ALL LOCATIONS BASED ON TRENDS FROM THE LAST FEW DAYS. UPPER LEVEL RIDGE WILL BE SITUATED ACROSS THE FOUR CORNERS REGION WITH NORTHWEST FLOW DEVELOPING ACROSS THE AREA. SIMILAR SCENARIO MAY UNFOLD LATE THIS AFTERNOON AND EVENING WITH CONVECTION DEVELOPING ON THE HIGHER TERRAIN. HAVE INCLUDED SOME LOW END THUNDERSTORM CHANCES ALONG AND NORTHWEST OF A LINE FROM GUYMON TO DALHART. AN EVEN WARMER DAY APPEARS IN STORE ON SUNDAY IN ADVANCE OF THE NEXT COLD FRONT THAT MOVES THROUGH THE REGION. SHORT TERM MODELS PROG 850 TEMPS TO INCREASE A LITTLE MORE ON SUNDAY...AND HAVE ONCE INCREASED THE MAV/MET TEMPERATURES. RECORD HIGHS WILL BE IN JEOPARDY AS WELL ON SUNDAY AT AMARILLO (101)...BORGER (100)...AND DALHART (100). CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE SUNDAY LATE AFTERNOON INTO SUNDAY NIGHT ALONG THE BOUNDARY. WILL CARRY 20 POPS FROM 18Z TO 00Z THEN INCREASE CHANCES IN THE NORTH AND NORTHWEST FOR THE OVERNIGHT PERIOD. FORECAST BECOMES MORE COMPLICATED INTO MONDAY DEPENDING ON SOUTHWARD PROGRESSION OF THE FRONT AND CLOUD COVER. STAYED CLOSE TO THE MAV TEMPS FOR NOW...BUT TEMPS MAY NEED TO BE LOWERED IF FRONT IS ABLE TO MAKE IT THROUGH THE REGION. WITH THE FRONT IN THE VICINITY... DEWPOINTS REMAINING IN THE MIDDLE 50S...AND A SHORTWAVE TROUGH ON EASTERN PERIPHERY OF UPPER RIDGE...THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY AND MONDAY NIGHT. MEDIUM RANGE SOLUTIONS IN DECENT AGREEMENT ON SUPPRESSING UPPER LEVEL RIDGE AS UPPER LEVEL TROUGH MOVES INTO THE PACNW ON TUESDAY. LEE SIDE TROUGHING WILL COMMENCE LATE TUESDAY AND PERSIST THROUGH THURSDAY. THIS WILL BRING A RETURN TO INCREASING SOUTHERLY TO SOUTH SOUTHWESTERLY WINDS DURING THIS TIME. GENERALLY TACKED ON A FEW DEGREES TO THE 00Z MEX TEMPS TUESDAY THROUGH THURSDAY WITH MORE UPPER 90S/LOWER 100S. UPPER LEVEL TROUGH TO MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES REGION IN FRIDAY/SATURDAY TIME FRAME...WHICH WILL SEND A COLD FRONT INTO THE PANHANDLES. GFS/EURO AGREE ON THIS BUT SLIGHTLY DIFFER IN TIMING AND STRENGTH OF SHORTWAVE TROUGH. WILL GO AHEAD AND INCLUDE SOME SLIGHT CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT IN ASSOCIATION WITH THE FRONT. IF THESE SOLUTIONS VERIFY...IN ADDITION TO SOME RAIN CHANCES...SEASONAL TEMPS MAY BE POSSIBLE FRIDAY INTO SATURDAY. TB FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 AND 20 PERCENT ACROSS THE PANHANDLES TODAY AND SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED. MINIMUM RELATIVE HUMIDITY VALUES WILL BE ABOVE 20 PERCENT ON MONDAY WITH CHANCES OF THUNDERSTORMS AS A COLD FRONT REMAINS IN THE AREA. A MORE ELEVATED FIRE WEATHER THREAT MAY EVOLVE ON WEDNESDAY AND THURSDAY ACROSS THE PANHANDLES AS A SURFACE TROUGH SETS UP ACROSS THE SOUTHERN HIGH PLAINS. WIND SPEEDS WILL INCREASE INTO THE 15 TO 20 MPH RANGE AS MINIMUM RELATIVE HUMIDITY VALUES FALL TO NEAR 20 PERCENT. TB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 521 AM CDT SAT AUG 27 2011 OKZ001>003-TXZ001>020-272100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 521 AM CDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE PANHANDLES SUNDAY AFTERNOON THROUGH MONDAY NIGHT...AND AGAIN FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE PANHANDLES ON WEDNESDAY AND THURSDAY AS MINIMUM AFTERNOON RELATIVE HUMIDITIES FALL TO NEAR 20 PERCENT EACH DAY AND DRY SOUTHWESTERLY WINDS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341112.